Remeron Helped Decrease Tinnitus... And Then It Stopped

Discussion in 'Support' started by derpytia, May 9, 2018.

    1. derpytia
      Pooptoast

      derpytia Member Benefactor

      Location:
      Rescue, California
      Tinnitus Since:
      04/2014
      Cause of Tinnitus:
      Hearing loss / ETD
      I started Remeron a little over two weeks ago and they were the happiest two weeks of my life since my fourth tinnitus increase at the beginning of March. It really reduced my tinnitus to the level it was previous to the latest increase. I thought I had gotten a part of my life back. I was optimistic and hopeful.

      Then I woke up this morning and it all stopped. My tinnitus was back to it's new awful level and has stayed that way all day and all night. I'm so upset :( I thought that I was on the right track and that I found something to aid me in some small way. And it just stopped helping??
       
      • Hug Hug x 5
    2. Rajin

      Rajin Member Benefactor

      Location:
      PA
      Tinnitus Since:
      9/7/17
      Cause of Tinnitus:
      Hearing loss ,noise
      Hi sorry to hear that, where you exposed to any kind of noise or anything?
       
    3. IvanRus

      IvanRus Member

      Tinnitus Since:
      04/2017
      Cause of Tinnitus:
      ototoxicity
      @derpytia ,
      Did you have a spike for some reason, or did the noise increase in itself ?!

      I think it's worth continuing to take Remeron. You are on the right track,
      wait a bit, most likely your tinnitus will again return on an ongoing basis to the previous acceptable level.

      Spike can last up to a week, but it goes away.

      Good luck, love and patience!
       
      • Like Like x 1
      • Agree Agree x 1
    4. AUTHOR
      AUTHOR
      derpytia
      Pooptoast

      derpytia Member Benefactor

      Location:
      Rescue, California
      Tinnitus Since:
      04/2014
      Cause of Tinnitus:
      Hearing loss / ETD
      Nope. I just woke up and bam my T and my anxiety and depression were back and continuing taking the medication as directed didn't help anymore.
       
      • Hug Hug x 5
    5. Dave Viger

      Dave Viger Member Benefactor

      Tinnitus Since:
      March 15, 2017
      Cause of Tinnitus:
      Hearing Loss at highest range, left ear
      It definitely has spikes but they are temporary and it goes back to mild!

      Keep reminding yourself, it’s not a fatal illness. The less you obsess on it, the quicker it goes away!
       
      • Funny Funny x 1
    6. JasonP
      No Mood

      JasonP Member

      Tinnitus Since:
      6/2006
      What dosage were you taking?
       
    7. Leon909
      Ape-like

      Leon909 Member

      Tinnitus Since:
      09/2015
      @derpytia did you stop taking remeron or are you still on it?
       
    8. Harley

      Harley Member

      Tinnitus Since:
      2017
      Cause of Tinnitus:
      unknown
      This kind of fits into my theory on tolerance building.
      Your body has adjusted to the dose and the effect is no longer there.

      You could try to up the dose, but the problem is, that you will end up in the same situation couple weeks later.

      Maybe taking it just twice a week would be better in the long run, as your body won't have a chance to adjust to it?
      Two good days per week are still better than none.
       
    9. Kvothe

      Kvothe Member

      Tinnitus Since:
      November 2019
      Cause of Tinnitus:
      SSRI
      This is not accurate. It takes several weeks for Remeron to have an impact on mood, like most antidepressants.
       
    10. Harley

      Harley Member

      Tinnitus Since:
      2017
      Cause of Tinnitus:
      unknown
      Maybe on the mood, but unless I misread what @derpytia has posted, it seemed to have an impact on her tinnitus.
      Which would of course translate to better mood by default.
       
    11. linearb
      Psychedelic

      linearb Member Benefactor Hall of Fame

      Location:
      temporarily banished from this plane of existence.
      Tinnitus Since:
      1999
      Cause of Tinnitus:
      karma
      I'd say, "like most antidepressants, where the actual mechanism of action is likely some combination of downregulation and interaction of multiple chemical systems which aren't really understood, and have basically nothing in common with thie cute CHEMICAL IMBALANCE explanation graphics in the drug marketing flier"......

      however, ALL these things can have an instant impact on mood... it's more like, the consistent, sustained effect won't be known until you've been on it a while. Very easy to get strong, severe adverse effects from a single dose of some of these things.... ask me how I know ;) Cymbalta was one of the worst.
       
    12. Kvothe

      Kvothe Member

      Tinnitus Since:
      November 2019
      Cause of Tinnitus:
      SSRI
      Yes definitely didn't mean to imply there wouldn't be immediate side effects. As you say, the sustained impact takes a while. I would guess that the impact on sleep would be immediate.

      I'm on this forum thanks to a grand total of 225mg of Zoloft, so my empathy to anyone who experiences immediate adverse reactions.
       
    13. Kodiak321

      Kodiak321 Member

      Tinnitus Since:
      2005
      Cause of Tinnitus:
      Gun shot

      Did you tinnitus ever go away im in the same boat as u
       

Share This Page

Loading...